Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter July 29, 2009

Oscillation criteria for differential equations of second order

  • A. Nandakumaran EMAIL logo and S. Panigrahi
From the journal Mathematica Slovaca

Abstract

In this article, we give sufficient condition in the form of integral inequalities to establish the oscillatory nature of non linear homogeneous differential equations of the form $$ (r(t)y')' + q(t)y' + p(t)f(y)g(y') = 0, t \geqslant t_0 , $$ where r, q, p, f and g are given data. We do this by separating the two cases f is monotonous and non monotonous.

[1] BURTON, T. A.— GRIMER, R.: Stability properties of (ru′)′+ af(u)g(u′) = 0, Monatsh. Math. 74 (1970), 211–222. http://dx.doi.org/10.1007/BF0130344110.1007/BF01303441Search in Google Scholar

[2] CASSELL, J.S.: The assymptotic behaviour of a class of linear oscillatore, Quart. J. Math. Oxford Ser. (3) 32 (1981), 287–302. http://dx.doi.org/10.1093/qmath/32.3.28710.1093/qmath/32.3.287Search in Google Scholar

[3] COPPEL, W.A.: Stability and Asymptotic Behaviour of Differential Equations, Heath, Boston, 1965. Search in Google Scholar

[4] EL-SAYED, M.A. An oscillation criterion for a forced second order linear differential equations, Proc. Amer. Math. Soc. 118 (1993), 813–817. http://dx.doi.org/10.2307/216012510.2307/2160125Search in Google Scholar

[5] GRACE, S. R.— LALLI, B. S.: An oscillation criterion for second order strongly sublinear differential equations, J. Math. Anal. Appl. 123 (1987), 584–588. http://dx.doi.org/10.1016/0022-247X(87)90333-710.1016/0022-247X(87)90333-7Search in Google Scholar

[6] GRAEF, J. R.— SPIKES, P. W.: Asymptotic behaviour of solution of a second order nonlinear differential equations, J. Differential Equations 17 (1975), 451–476. http://dx.doi.org/10.1016/0022-0396(75)90056-X10.1016/0022-0396(75)90056-XSearch in Google Scholar

[7] GRAEF, J. R.— SPIKES, P. W.: Boundedness and convergence to zero of solutions of a forced second order nonlinear differential equations, J. Math. Anal. Appl. 62 (1978), 295–309. http://dx.doi.org/10.1016/0022-247X(78)90127-010.1016/0022-247X(78)90127-0Search in Google Scholar

[8] HARDY, G. H.— LITTLEWOOD, J. E.— POLYA, G.: Inequalities, Cambridge University Press, Cambridge, 1988. Search in Google Scholar

[9] HUANG, C.C.: Oscillation and nonoscillation for second order linear differential equations, J. Math. Anal. Appl. 210 (1997), 712–723. http://dx.doi.org/10.1006/jmaa.1997.542810.1006/jmaa.1997.5428Search in Google Scholar

[10] KARTSATOUS, A.G.: Maintenance of oscillations under the effect of periodic forcing term, Proc. Amer. Math. Soc. 33 (1972), 377–383. http://dx.doi.org/10.2307/203806410.2307/2038064Search in Google Scholar

[11] KEENER, M.S.: Solutions of a certain linear homogeneous second order differential equations, Appl. Anal. 1 (1971), 57–63. http://dx.doi.org/10.1080/0003681710883900610.1080/00036817108839006Search in Google Scholar

[12] KONG, Q.: Interval criteria for oscillation of second order linear ordinary differential equations, J. Math. Anal. Appl. 229 (1999), 258–270. http://dx.doi.org/10.1006/jmaa.1998.615910.1006/jmaa.1998.6159Search in Google Scholar

[13] LALLI, B.S.: On boundedness of solutions of certain second order differential equations, J. Math. Anal. Appl. 25 (1969), 182–188. http://dx.doi.org/10.1016/0022-247X(69)90221-210.1016/0022-247X(69)90221-2Search in Google Scholar

[14] LEIGHTON, W.: Comparison theorems for linear differential equations of second order, Proc. Amer. Math. Soc. 13 (1962), 603–610. http://dx.doi.org/10.2307/203483410.2307/2034834Search in Google Scholar

[15] LI, W.T.: Oscillation of certain second-order nonlinear differential equations, J. Math. Anal. Appl. 217 (1998), 1–14. http://dx.doi.org/10.1006/jmaa.1997.568010.1006/jmaa.1997.5680Search in Google Scholar

[16] LI, W. T.— AGARWAL, R. P.: Interval oscillation criteria related to integral averaging technique for certain nonlinear differential equations, J. Math. Anal. Appl. 245 (2000), 171–188. http://dx.doi.org/10.1006/jmaa.2000.674910.1006/jmaa.2000.6749Search in Google Scholar

[17] LI, W. T.— AGARWAL, R. P.: Interval oscillation criteria for second order nonlinear differential equations with damping, Comput. Math. Appl. 40 (2000), 217–230. http://dx.doi.org/10.1016/S0898-1221(00)00155-310.1016/S0898-1221(00)00155-3Search in Google Scholar

[18] LI, W. T.— AGARWAL, R. P.: Interval oscillation criteria for a forced nonlinear ordinary differential equations, Appl. Anal. 75 (2000), 341–347. http://dx.doi.org/10.1080/0003681000884085310.1080/00036810008840853Search in Google Scholar

[19] LI, W. T.— AGARWAL, R. P.: Interval oscillation criteria for second order forced nonlinear differential equations with damping, Panamer. Math. J. 11 (2001), 109–117. Search in Google Scholar

[20] LI, W. T.— ZHANG, M. Y.— FEI, X. L.: Oscillation criteria for a second order nonlinear differential equation with damping term, Indian J. Pure Appl. Math. 30 (1999), 1017–1029. Search in Google Scholar

[21] PARHI, N.— PANIGRAHI, S.: Disfocality and Liapunov type inequalies for third order equations, Appl. Math. Lett. 16 (2003), 227–233. http://dx.doi.org/10.1016/S0893-9659(03)80036-810.1016/S0893-9659(03)80036-8Search in Google Scholar

[22] RAGOVCHENKO, Y. V.: Oscillation criteria for certain nonlinear differential equations, J. Math. Anal. Appl. 229 (1999), 399–416. http://dx.doi.org/10.1006/jmaa.1998.614810.1006/jmaa.1998.6148Search in Google Scholar

[23] RAINKEIN, S. M.: Oscillation theorems for second order nonhomogeneous linear differential equations, J. Math. Anal. Appl. 53 (1976), 550–553. http://dx.doi.org/10.1016/0022-247X(76)90091-310.1016/0022-247X(76)90091-3Search in Google Scholar

[24] SKIDMORE, A.— LEIGHTON, W.: On the equation y″ + p(x)y = f(x), J. Math. Anal. Appl. 43 (1973), 46–55. http://dx.doi.org/10.1016/0022-247X(73)90256-410.1016/0022-247X(73)90256-4Search in Google Scholar

[25] SKIDMORE, A.— BOWERS, J. J.: Oscillatory behaviour of solutions of y″ + p(x)y = f(x), J. Math. Anal. Appl. 49 (1975), 317–323. http://dx.doi.org/10.1016/0022-247X(75)90183-310.1016/0022-247X(75)90183-3Search in Google Scholar

[26] TEUFEL, H.: Forced second order nonlinear oscillations, J. Math. Anal. Appl. 40 (1972), 148–152. http://dx.doi.org/10.1016/0022-247X(72)90037-610.1016/0022-247X(72)90037-6Search in Google Scholar

[27] WONG, J. S.: Oscillation criteria for a forced second order linear differential eqations, J. Math. Anal. Appl. 231 (1999), 235–240. http://dx.doi.org/10.1006/jmaa.1998.625910.1006/jmaa.1998.6259Search in Google Scholar

[28] WONG, J. S.— BURTON, T. A.: Some properties of solution of u″ + a(t)f(u)g(u′) = 0, Monatsh. Math. 69 (1965), 364–374. http://dx.doi.org/10.1007/BF0129762310.1007/BF01297623Search in Google Scholar

[29] UTZ, W. R.: Properties of solutions of u″ + g(t)u 2n−1 = 0, Monatsh. Math. 66 (1962), 56–60. http://dx.doi.org/10.1007/BF0141887810.1007/BF01418878Search in Google Scholar

Published Online: 2009-7-29
Published in Print: 2009-8-1

© 2009 Mathematical Institute, Slovak Academy of Sciences

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 26.2.2024 from https://www.degruyter.com/document/doi/10.2478/s12175-009-0138-z/html
Scroll to top button